MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG DISTRACTION; DISTRACTOR

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG DISTRACTION; DISTRACTOR
Model Number 99-473-40-01
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Impaired Healing (2378)
Date of Event 01/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Reference exemption number e2017029.
 
Event or Problem Description
It was reported the distractor broke off at the very end that the arm fits into.No injury reported.
 
Additional Manufacturer Narrative
An investigation was performed using visual and stereo microscopic inspection on the product returned.A process evaluation was also performed based off the lot number provided.The stereo microscope investigation revealed tensile cracks.There was no indication of material or manufacturing defects observed.The device history records showed no discrepancies or anomalies.The investigation results conclude that the root cause for breakages were due to structural failure of the device due to mechanical overload.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up report will be submitted.

Brand Name
DISTRACTION
Common Device Name
DISTRACTOR
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strabe 10
muhlheim/donau, 78570
GM  78570
MDR Report Key7272820
Report Number9610905-2018-00005
Device Sequence Number13710434
Product Code MQN
UDI-Device Identifier00888118095213
UDI-Public(01)00888118095213
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K010139
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2018
Report Date (Section F) 02/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number99-473-40-01
Device Lot Number33201203
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Event Location Hospital
Date Report to Manufacturer01/25/2018
Initial Date Received by Manufacturer 01/25/2018
Supplement Date Received by Manufacturer01/25/2018
Initial Report FDA Received Date02/15/2018
Supplement Report FDA Received Date03/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age1 YR
Date Report Sent to FDA02/15/2018